On August 29, 2018, just before 9:00am, an inmate at the Ross Correctional Institution, exhibited signs of a possible overdose thought to be Fentanyl. Fentanyl, a legal synthetic opioid, can become airborne, entering through the lungs, skin and eyes. After 29 individuals including 4 nurses, 23 correctional officers and 2 inmates started showing signs of illness, it was clear that everyone who came in close proximity to the inmate had been exposed. Test results later confirmed that they had all been exposed to a fentanyl and heroin mixture. Fentanyl is 50 times more potent than heroin and 100 times more potent than morphine. It only takes 2.3 milligrams of fentanyl for someone to overdose. 28 of the exposed individuals were treated on scene and later taken to the hospital for observation, while the 29th individual, an inmate, was treated on scene and not transported. A hazardous material unit then came in and cleaned all the affected areas. Hundreds of additional does of Narcan were then left at the facility and given to the local hospital incase other individuals began to show signs of exposure.